Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 102, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 26, 2007, 6:12 PM CDT for Starr County, Texas. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2007, 6:12 PM CDT (23:12 UTC)
- Expired
- Jul 26, 2007, 7:45 PM CDT
- In force
- 93 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Starr County, TX
The radar
The Brownsville radar (KBRO), 150 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1778 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 262314 FFWBRO TXC427-270045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 612 PM CDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN STARR COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...ROMA...RIO GRANDE CITY...FALCON DAM...EL SAUZ... * UNTIL 745 PM CDT * AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. SLOW MOVING STORMS ARE REDEVELOPING ACROSS WESTERN STARR COUNTY THIS EVENING. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR ARE NOTED WITH THESE STORMS. THIS RAINFALL WILL FALL IN LOCATIONS THAT HAVE SEEN COPIOUS AMOUNTS OF RAIN DURING THE PAST MONTH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 2647 9924 2624 9875 2671 9873 2677 9894 $$ JS
1 follow-up statement
000 WGUS74 KBRO 270040 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 740 PM CDT THU JUL 26 2007 TXC427-270050- STARR TX- 740 PM CDT THU JUL 26 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM CDT FOR WESTERN STARR COUNTY... EARLIER SHOWERS AND THUNDERSTORMS HAVE WEAKENED AND MOVED INTO MEXICO. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 745 PM. LAT...LON 2647 9924 2624 9875 2671 9873 2677 9894 $$ JS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 1:49 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 26, 1:49 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 149 PM CDT THU JUL 26 2007 .DISCUSSION...MAIN CONCERN REMAINS THE HEAVY RAIN CHANCES AND THE RESULTANT FLASH FLOODING WATCH. IN THE SHORT TERM...SYNOPTIC PATTERN REMAINS UNCHANGED THROUGH FRIDAY WITH THE MID LEVEL LOW JUST EAST OF THE TEXAS BIG BEND REMAINING QUASI-STATIONARY. THE AREA OF DISTURBED WEATHER OVER THE WEST CENTRAL GULF CONTINUES TO MOVE IN A GENERAL NORTHERLY DIRECTION WITH THE BULK THE HEAVIEST CONVECTION TO REMAIN EAST OF DEEP SOUTH TEXAS. TROPICAL DEVELOPMENT OF THIS AREA OF DISORGANIZED THUNDERSTORMS IS NOT ANTICIPATED WITH UPPER LEVEL WINDS REMAINING UNFAVORABLE. TODAY/S CONVECTION HAS BEEN FIRING ACROSS THE COASTAL COUNTIES EARLY WITH THE REST OF THE CWA TO SEE A RAPID INCREASE LATER IN THE AFTERNOON AND THIS EVENING WITH THE APPROACH OF A SHORTWAVE NOW ON THE SOUTH SIDE OF THE WESTERN LOW. UPPER DIVERGENCE SHOULD INCREASE WITH PLENTY OF INSTABILITY WITH AFTERNOON HEATING. LI/S AND CAPE VALUES SHOULD ALSO CONTINUE TO INCREASE HELPING THE CONVECTION INCREASE IN AREAL COVERAGE. MODELS ARE BEGINNING TO LOWER THE POPS AREAWIDE BUT IT IS HARD TO BELIEVE WITH PWS TO REMAIN ABOVE 2 INCHES THROUGH AT LEAST SATURDAY AND THE MID LEVEL LOW TO REMAIN WITHIN REASONABLE DISTANCE. WITH THIS SAID WILL KEEP POPS HIGHER THEN MODEL GUIDANCE UNTIL WE SEE A MORE ESTABLISHED TREND. FOR THE FF WATCH WILL KEEP IT IN EFFECT THROUGH 03Z THIS EVENING AND LET LATER SHIFTS REISSUE IF WARRANTED. HIGHER POPS AND THE WET GROUND CONDITIONS MEAN LOWER TEMPERATURES SO WILL TREND SLIGHTLY BELOW MODEL GUIDANCE NUMBERS. FOR THE EXTENDED PERIOD...SUNDAY THROUGH NEXT WEDNESDAY...THE CURRENT TREND FOR DRIER CONDITIONS AND WARMER DAYTIME TEMPERATURES STILL IN PLAY. LITTLE TO NO CHANGES IN THE GRIDS FOR THIS PERIOD. && .AVIATION...GENERAL VFR WITH OCCASIONAL MVFR CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON WITH IMPROVING CONDITIONS OVERNIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY WITH REDUCED CEILINGS AND VISIBILITIES POSSIBLY IN ANY OF THE HEAVIER SHOWERS. && .MARINE...AT 1PM BUOY 42020 REPORTED EAST WINDS AT 12 KNOTS AND SEAS OF 4.6 FEET. MODERATE SOUTHEAST WINDS ARE EXPECTED TO CONTINUE INTO THE WEEKEND WITH LIGHTER WINDS EXPECTED BY EARLY NEXT WEEK. WAVEWATCH III GUIDANCE INDICATES SEAS WILL REMAIN NEAR PRESENT LEVELS THROUGH THROUGH FRIDAY AFTERNOON BEFORE GRADUALLY SUBSIDING THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY AGAIN FRIDAY AFTERNOON WITH LOWER RAIN CHANCES EXPECTED OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 86 78 89 / 30 60 40 40 BROWNSVILLE 77 90 78 91 / 30 60 40 40 HARLINGEN 76 89 77 91 / 30 60 40 40 MCALLEN 76 92 77 94 / 70 60 40 40 RIO GRANDE CITY 76 92 78 94 / 70 60 40 40 SOUTH PADRE ISLAND 80 85 80 88 / 30 60 40 30 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR TXZ248>257. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 68...MARINE/AVIATION 59...SYNOPTIC
Hazardous weather outlook, Jul 26, 4:54 AM CDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 454 AM CDT THU JUL 26 2007 TXZ248>257-271100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 454 AM CDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF DEEP SOUTH TEXAS AT TIMES THROUGH TONIGHT. SOME OF THE SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL THAT MAY RESULT IN THE FLOODING OF CREEKS...STREAMS...ROADS AND LOW LYING AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF DEEP SOUTH TEXAS AT TIMES THROUGH FRIDAY. SOME OF THE SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL THAT MAY RESULT IN THE FLOODING OF CREEKS...STREAMS...ROADS AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NECESSARY OVER PORTIONS OF DEEP SOUTH TEXAS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MARTIN
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:28 PM CDT | Flash Flood Warning | BRO | Hidalgo | 92 min |
| Jul 26, 3:35 PM CDT | Flash Flood Warning | BRO | Brooks | 85 min |
| Jul 26, 5:01 PM CDT | Flash Flood Warning | BRO | Zapata | 89 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.